Regular seroqul and xanax worked great for me. Nurse practiioner wants to take the xanax. Seroquel xr makes me sleep all the time and feel like a zombie. Should I get a 2nd opinion and a new dr. Desperate need of help
I agree with laurie and pledge. If it aint broke don't fix it is my slogan. Seroquel xr is alot more expensive then seroquel, also. In most states the nurse practioner can't prescribe except under a drs ok. I would make an appt with the dr, tell them you do not want to see the practioner. Either that, or find another dr.
Hi angigail, I have bipolar disorder. I'm on 300mg Seroquel XR and Clonazepam ( similar to Xanax, but longer 1/2 life) I used to be on Xanax for a long time. It helped me also, the clonazepam seems the same as Xanax to me and helps just as much. Though general Dr's. R.N. practioners, etc ARE learning more about pysch disorders and medications, I would definitely go to a psychiatrist to manage your psych meds. Secondly, what reason did your nurse practitioner give you for taking you off the Xanax and swithching you to Seroquel XR? That info would get you a more specific answer to your question on this site.
I'm on a few other meds besides the Seroquel and Clonazepam but irrelevant to your question. For me, Seroquel XR has been working well. I'm not suggesting it would work well for you! The goggy symptoms and sleeping all day, went away after about a month and also I take it just at bedtime.
Anyway, hope all this gets worked out for you! It's so important to be on the right meds. And I agree with the women who said, "If its working, don't fix it."
I hope you do post the reasons your Doc wants to take you off the Xanax/ switch you to Seroquel XR. I wish you well. julvanv
If you want to keep taking xanax I would say go see a different Dr. The fact behind xanax is after time it starts damaging the recepter sites in the brain and becomes a problem. Also no Dr. wants to prescribe that drug due to its popularity on the streets. I would ask to be put on something like Klonipin which is less harmful. I was on Klonipin for 4 years and it was real bad coming off but not nearly as bad as xanax would be. All in all I would just say go to another doc and see what they say and what they diagnose you with. Do not let them take you off the xanax abruptly. There could be serious complications. Good luck and I hope it works out for you.
Have to tell you as a long time xanax patient, i feel so much better off it... the seroquel will help but once the xanax is out of your system you will be amazed. I didnt realise how dependant i was on them until i ran out one w/end... like anything its an individual thing but the 'zombie' feeling will go !!! its hard... focken hard to be honest... but give it a go !!!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Jan 2010 • 4 answers
Posted 10 Nov 2010 • 6 answers
Posted 2 Jul 2011 • 5 answers
Posted 27 Jul 2011 • 13 answers
Posted 14 May 2012 • 5 answers